MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND¿ TTS¿TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND¿ TTS¿TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60A180
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that the inner cannula was sticking to a smiths medical tracheostomy tube, making it difficult to move.A tracheostomy tube change out occured as a result.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Visual inspection of the device found it to be in good physical condition.Device underwent functional testing to verify the cannula adheres to the tracheostomy tube.The reported customer complaint has not been confirmed.While no definitive problem source to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a problem source related to manufacturing.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8363963
Report Number3012307300-2019-00897
Device Sequence Number1994988
Product Code JOH
UDI-Device Identifier15021312005578
UDI-Public15021312005578
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K913859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number60A180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;